Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 12, 2005, 2:23 PM CDT for 5 counties in Oklahoma. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 2:23 PM CDT (19:23 UTC)
- Expired
- Jun 12, 2005, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 107 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:40 PM CDT | FLASH FLOOD | Woodward, OK | STREET FLOODING AROUND TOWN |
| Jun 12, 4:30 PM CDT | FLASH FLOOD | Shattuck, OK | WOLF CREEK AND ROCK CREEK OUT OF ITS BANKS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 121924
FFWOUN
OKC003-045-059-151-153-122315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALFALFA COUNTY IN NORTHWEST OKLAHOMA
ELLIS COUNTY IN NORTHWEST OKLAHOMA
HARPER COUNTY IN NORTHWEST OKLAHOMA
WOODS COUNTY IN NORTHWEST OKLAHOMA
WOODWARD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 615 PM CDT
* AT 212 PM CDT...ANOTHER LARGE AREA OF THUNDERSTORMS PRODUCING
VERY HEAVY RAINFALL WAS MOVING ACROSS MOST OF NORTHWEST OKLAHOMA.
SOME RAINFALL TOTALS FROM THE PAST 12 HOURS ARE IN EXCESS OF 2
INCHES... AND 3-DAY RAINFALL TOTALS IN SOME LOCALES ARE GREATER
THAN 8 INCHES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
THROUGH 6 PM WILL RESULT IN ADDITIONAL FLASH FLOODING ACROSS MUCH
OF NORTHWEST OKLAHOMA.
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
ALVA...AMORITA...ARNETT...AVARD...BUFFALO...BURLINGTON...BYRON...
CAPRON...CARMEN...CATESBY...CHEROKEE...DACOMA...DRIFTWOOD...
FARGO...FORT SUPPLY...FREEDOM...GAGE...GOLTRY...GREAT SALT PLAINS
LAKE...HELENA...INGERSOLL...JET...LAMBERT...LAVERNE...MAY...
MOORELAND...MUTUAL...PLAINVIEW...QUINLAN...ROSSTON...SELMAN...
SHARON...SHATTUCK...WAYNOKA AND WOODWARD
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
LAT...LON 3591 9996 3598 9943 3621 9939 3622 9901
3655 9900 3652 9814 3699 9816 3698 10000
$$
MILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 11:44 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 12, 11:44 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CDT SUN JUN 12 2005
.DISCUSSION...LOTS GOING ON THIS MORNING. FIRST..ONGOING MCS OVER
NE TX PANHANDLE ACROSS NW OK HAS DUMPED ANOTHER 1-2 INCHES OF
RAIN..WHICH HAS BROUGHT SOME MESONET 72 HR TOTALS TO NEAR 8 INCHES
IN PARTS OF WOODS/WOODWARD COUNTIES. FLASH FLOOD THREAT WILL
CONTINUE THRU TONIGHT THIS AREA AS ANOTHER ROUND OF HEAVY RAIN
ABOUT TO MOVE IN FROM TEXAS..AND ADDITIONAL STORMS SEEM LIKELY
TONIGHT ON COOL SIDE OF REINFORCED OUTFLOW BOUNDARY. HAVE ALREADY
EXPANDED FLASH FLOOD WATCH THRU TONITE FOR NRN THIRD OF OK..AND
MAY NEED TO BE EXTENDED FARTHER SOUTH LATER THIS EVENING.
AFOREMENTIONED OUTFLOW BOUNDARY ACROSS NW OK IS QUITE COLD AND
ALSO APPEARS TO BE QUITE DEEP. THUS..EXPECT THIS BOUNDARY TO
CONTINUE TO LEAK SWD TODAY..EFFECTIVELY SHUTTING OFF ANYTHING BUT
A MARGINAL HAIL SVR THREAT TO ITS NORTH..ALONG WITH COPUIOS
AMOUNTS OF RAIN. WE BELIEVE THIS BOUNDARY TO BE TOO SHARP AND COLD
TO PROVIDE ANY OPPORTUNITY FOR A SIG TORNADO THREAT ALONG IT..EVEN
IF DISCRETE SUPERCELLS CAN INTERACT WITH IT.
OF MUCH GREATER CONCERN IS THE AREA FARTHER SOUTH..ON WESTERN
PERIPHERY OF AREA AFFECTED BY MORNING ELEVATED CONVECTION OVER SW
OK/WRN NTEXAS. OVERLAY OF ABQ/EPZ MORNING SOUNDINGS ON TOP OF
MAF/AMA SOUNDINGS STRONGLY SUGGESTS THAT COOLER TEMPS ALOFT/STEEP
LAPSE RATES WILL GRADUALLY OVERSPREAD A BOUNDARY LAYER AIRMASS
WITH 16 G/KG MIXING RATIOS LATER TODAY AS LARGE SCALE TROF CONTS
TO DEVELOP IN A NEGATIVE TILT FASHION. SFC OBS OF W/NW WINDS
GUSTING UP TO 30 KTS AND COOL TEMPS ACROSS ALL OF NEW MEXICO ALSO
SUPPORT THIS. NAM MODEL INSISTS THAT CAPE WILL BE ON THE ORDER OF 2-3K
J/KG..BUT PREVIOUSLY MENTIONED OBS SUGGEST CAPE WILL BE MUCH GREATER
THAN THIS..MORE ON THE ORDER OF APPROACHING 5000 IN SOME PLACES.
DEEP LAYER SHEAR ON THE ORDER OF 35-45 KNOTS SHUD BE IN A SWEET
SPOT FOR SUPERCELLS. IN ADDITION..LOW LEVEL SHEAR VECTORS FROM 20-
30 KTS AND RELATIVELY LOW LCL/LFC HEIGHTS THIS EVENING SHUD LEAD
TO A SIGNIFICANT TORNADO THREAT. THE TWO PRIMARY CAVEATS ARE 1)
WILL STORMS REMAIN DISCRETE OR RAPIDLY MORPH INTO A LARGE CLUSTER
AND 2) HOW FAR NORTHEAST WILL THE HIGH-END THREAT EXIST AS
INITIATION IS LIKELY TO BE TO THE W/SW OF OUN CWA. BELIEVE HIGH-
END TORNADO/HAIL/WIND THREAT IS HIGHEST SW OF ROUGHLY A
MANGUM/HOBART/WICHITA FALLS/ ARCHER CITY LINE..AND WE WILL HIT
THIS AREA HARDEST IN NOON HWO.. WITH AFOREMENTIONED CAVEATS IN
MIND.
UPDATED MORNING FORECAST THAT WAS ISSUED A LITTLE WHILE AGO ALSO
CONTAINED UPDATED GRIDS/FORECAST FOR DAYS 3-7 TIME PERIOD. MAIN
CHANGES WERE TO TO ADD POPS FOR WED-FRI TIME PERIOD FOR PERIOD OF
DEVELOPING NW FLOW ALOFT ON BACK SIDE OF DEPARTING TROF..WHICH WUD
BE CLIMATOLOGICALLY FAVORED FOR OVERNIGHT/MORNING MCS PROPAGATION
INTO THE SRN PLAINS.
MILLER
&&
.PREV DISCUSSION... (ISSUED 828 AM CDT SUN JUN 12 2005)
DISCUSSION...
QUICK UPDATE TO RE-UP FLASH FLOOD WATCH THRU 12Z MON MORNING FOR
ALL AREAS NORTH OF A ROUGHLY CHEYENNE TO PERRY LINE WHERE HEAVIEST
RAINS HAVE ALREADY FALLEN AND MORE IS ONE THE WAY/ALREADY OCCURRING.
IN SHORT TERM... HARPER/WOODS/WOODWARD/ELLIS COUNTIES UNDER THE
GUN AS MCS CONTS TO AFFECT THESE COUNTIES WITH TRAINING FOR MUCH
OF THIS MORNING. THE WAY THE RADAR LOOP LOOKS TO BE SETTING
UP..CUD SEE AN ADDITIONAL 2-4 INCHES JUST THIS MORNING SOME
AREAS..WHICH WILL LIKELY PUSH THINGS IN A FEW AREAS INTO HIGH-END
STATUS AS SOME LOCALES HAVE ALREADY RECEIVED NEARLY 7 INCHES SINCE
FRIDAY. ADDITIONAL COMPLEX/S/ OF STORMS EXPECTED AGAIN THIS
EVENING/OVERNIGHT.
MILLER
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 89 68 93 67 / 40 80 20 30
HOBART OK 89 68 96 66 / 60 80 20 30
WICHITA FALLS TX 92 68 97 70 / 60 80 20 30
GAGE OK 84 63 90 61 / 90 80 10 20
PONCA CITY OK 87 68 91 65 / 40 80 20 20
DURANT OK 92 69 92 73 / 30 80 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ004-OKZ005-OKZ006-
OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-
OKZ015.
TX...NONE.
&&In the hours before
Special weather statement, Jun 12, 1:04 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 104 PM CDT SUN JUN 12 2005 OKZ007-008-012-013-121830- GARFIELD OK-GRANT OK-KAY OK-NOBLE OK- 104 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND NOBLE COUNTIES. STRONG THUNDERSTORMS WERE SCATTERED ACROSS NORTH CENTRAL OKLAHOMA AT 105 AM. ONE STRONG THUNDERSTORM WAS LOCATED OVER ENID... AND ANOTHER JUST NORTH OF BILLINGS. THE STORMS WERE MOVING NORTH-NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARFIELD...GRANT...KAY AND NOBLE COUNTIES...INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Special weather statement, Jun 12, 1:04 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED... NATIONAL WEATHER SERVICE NORMAN OK 104 PM CDT SUN JUN 12 2005 OKZ007-008-012-013-121830- GARFIELD OK-GRANT OK-KAY OK-NOBLE OK- 104 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND NOBLE COUNTIES. STRONG THUNDERSTORMS WERE SCATTERED ACROSS NORTH CENTRAL OKLAHOMA AT 105 PM. ONE STRONG THUNDERSTORM WAS LOCATED OVER ENID... AND ANOTHER JUST NORTH OF BILLINGS. THE STORMS WERE MOVING NORTH-NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARFIELD...GRANT...KAY AND NOBLE COUNTIES...INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Local storm report, Jun 12, 1:33 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
133 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL 2 W TONKAWA 36.68N 97.35W
06/12/2005 0.88 INCH KAY OK BROADCAST MEDIA
REPORTED BY WICHITA MEDIA ON I-35. RELAYED BY NWS
WICHITA.
&&
JPIKELocal storm report, Jun 12, 1:40 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL MEDFORD 36.81N 97.73W
06/12/2005 0.75 INCH GRANT OK FIRE DEPT/RESCUE
&&
JPIKELocal storm report, Jun 12, 1:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
156 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 1 S BILLINGS 36.52N 97.44W
06/12/2005 0.88 INCH NOBLE OK PUBLIC
&&
JLPSpecial weather statement, Jun 12, 2:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 215 PM CDT SUN JUN 12 2005 OKZ014-016-121930- CUSTER OK-ROGER MILLS OK- 215 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF HAMMON AT 215 PM CDT...MOVING NORTH AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CUSTER AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| Jun 12, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 12, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 49 min |
| Jun 12, 1:31 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 29 min |
| Jun 12, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 45 min |
| Jun 12, 8:15 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Jun 12, 1:29 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 46 min |
| Jun 12, 1:31 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 44 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 48 min |
| Jun 12, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 42 min |
| Jun 12, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 44 min |
| Jun 12, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
| Jun 12, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 41 min |
| Jun 12, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 44 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 35 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Jun 12, 5:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 43 min |
| Jun 12, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 62 min |
| Jun 12, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 45 min |
| Jun 12, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 48 min |
| Jun 12, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Jun 12, 6:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 12, 6:35 PM CDT | Flash Flood Warning | OUN | Caddo, Washita | 3 hr |
| Jun 12, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| Jun 12, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 39 min |
| Jun 12, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.